Hail, Rock
- When
- April 29, 8:30 PM CST
- Where
- Rock County, 5 mi W of Orfordville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.630, -89.348
Scattered thunderstorms accompanied a cold front that pushed south through southern Wisconsin during the evening hours. Afternoon maximum temperatures were in the lower to mid 80s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered thunderstorms accompanied a cold front that pushed south through southern Wisconsin during the evening hours. Afternoon maximum temperatures were in the lower to mid 80s. One storm managed to pulse briefly to severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 29, 1:57 PM CST, 6 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 257 PM CDT SUN APR 29 2007 .DISCUSSION...FORECAST FOCUS ON RAIN CHANCES TONIGHT AND TEMPERATURES/RAIN CHANCES WITH WEATHER SYSTEM MONDAY. .SHORT TERM...TOUGH CALL ON PRECIPITATION CHANCES WITH FRONTAL BOUNDARY APPROACHING CWA FOR TONIGHT. LACK OF SERIOUS MOISTURE CONTINUES TO BE MAIN CONCERN. HOWEVER POOLING OF 55 DEGREE SURFACE DEW POINTS IN LAST FEW HOURS OVER NORTHERN IOWA AHEAD OF FRONT REFLECTING INTO MSAS LIFTED INDICES OF 0 TO -5 COULD BE ADVECTED INTO CWA THIS EVENING. GOES SOUNDER INDICATING PRECIPITABLE WATER VALUES OF 0.75 TO 1.00 INCHES OVER NORTHERN AND EASTERN IOWA. VISIBLE SATELLITE LOOP SHOWING CLOUD MASS OVER SOUTHERN MINNESOTA...AHEAD OF 500 MILIBAR VORTICITY MAXIMA OVER SOUTHERN SOUTH DAKOTA...HEADING TOWARD CWA BECOMING MORE CELLULAR IN NATURE. LATEST CRAS MODEL DEPICTING COOLER CLOUD TOPS WITH THIS CONVECTION THAN 24 HOURS AGO. GOOD LOW LEVEL CONVERGENCE VALUES SHOWING UP IN VICINITY OF FRONT AND ARE PROGGED TO MAXIMIZE ACROSS CWA THIS EVENING. HAVE DECIDED TO BEEF UP RAIN CHANCES ACROSS SOUTHERN PORTIONS OF CWA WHERE BEST FOCUS OF MOISTURE WITH FRONTAL PASSAGE SHOULD OCCUR LATER THIS EVENING. HOWEVER WILL END MENTION OF PRECIPITATION AFTER MIDNIGHT AS PROGS PUSH FRONT INTO NORTHERN ILLINOIS AND AIRMASS STABILIZES. .LONG TERM...ATTENTION TURNS TO WEATHER SYSTEM FOR MONDAY. WRF/NAM/GFS PROG SOLUTIONS TAKE ILLINOIS FRONT AND PULL IT TOWARD WISCONSIN/ILLINOIS BORDER BY MONDAY AFTERNOON. GFS/NAM PROGS LET SURFACE LOW TRACK ACROSS FAR NORTHERN ILLINOIS WHILE WRF LOW PATH RUNS JUST NORTH ACROSS FAR SOUTHERN WISCONSIN. REGARDLESS...ALL PROGS DEVELOP A DECENT 850 MILLIBAR LOW LEVEL JET WHICH NOSES INTO SOUTHERN WISCONSIN MONDAY AFTERNOON. THIS JEY SHOULD INITIATE MAINLY AFTERNOON CONVECTION. HAVE FOCUSED HIGHER RAIN CHANCES ACROSS NORTHERN SECTIONS OF CWA BUT HAVE KEPT DECENT RAIN CHANCES INTO MONDAY NIGHT CWA WIDE AS LOW PULLS COOL FRONT ACROSS REGION. WITH FRONT REMAINING OVER ILLINOIS MONDAY WILL SEE A GOOD CONTRAST IN HIGH TEMPERATURES OVER CWA AS EASTERLY WINDS OFF LAKE MICHIGAN KEEP MERCURY DOWN WHILE FAR SOUTHWEST CORNER OF CWA SHOULD SEE ENOUGH SUNSHINE TO WARM INTO THE 70S. .LONG TERM...EXTENDED DRY WEATHER PATTERN THEN SETS UP OVER AREA WITH EAST TO SOUTHEAST DRY SURFACE WIND FLOW TO PERSIST FOR MUCH OF THE WEEK. && .AVIATION...FNTL BNDRY ACRS CNTRL WI WL SAG INTO NRN IL BY ARND 06Z...THEN RMN NRLY STNRY THRU MON. VFR CIGS AND VSBYS WL CONT THRU 18Z MON. ISOLD -TSRA PSBL TIL 06Z...THEN SCT -TSRA PSBL AFT 17Z MON. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/35
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 PM CDT SUN APR 29 2007 WIZ046-047-051-052-056>060-062>072-301100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 600 PM CDT SUN APR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF A THUNDERSTORM THIS EVENING AS A COLD FRONT DRIFTS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-301100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 600 PM CDT SUN APR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED UNTIL ABOUT 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND MONDAY NIGHT...ESPECIALLY NORTH OF MILWAUKEE. WINDS MAY EXCEED 34 KNOTS IN SOME OF THE STRONGER STORMS. WWW.WEATHER.GOV/MKX
The Milwaukee radar (KMKX), 75 km away, was scanning. The volume nearest the first event began at 02:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29899.